Colorado, 2008

High Wind in Colorado, November 30, 2008

November 30, 2008 · NWS BOU · 3 events in 3 counties and zones

A storm system produced high winds over portions of the Northeast Plains. Peak wind reports included: 64 mph at Akron, 60 mph at Limon and 59 mph at Wiggins.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A storm system produced high winds over portions of the Northeast Plains. Peak wind reports included: 64 mph at Akron, 60 mph at Limon and 59 mph at Wiggins.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Nov 30, 4:00 AM MST, 8 hours 10 minutes earlier.

Area forecast discussion, Nov 30, 4:00 AM MST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
400 AM MST SUN NOV 30 2008

.SHORT TERM...VERY STRONG NORTHERLY JET OVER COLORADO WILL SLOWLY
SLIDE EAST THROUGH TONIGHT. IT TOOK A WHILE FOR THE LOW LEVELS TO
SATURATE...BUT SNOW BANDS HAVE FINALLY DEVELOPED ON THE PLAINS.
THERE STILL LOOKS TO BE LESS TO WORK WITH HERE...ONLY THE SLIMMEST
UPSLOPE TURNING. BANDS APPEAR TO BE TRANSLATING NORTH TO SOUTH
ALTHOUGH THE DENVER AREA MAY NOT BE FAVORED DUE TO THE WEAK LOW
LEVEL DIVERGENCE ON THE WEST SIDE OF THE STRONG WINDS ACROSS THE
PLAINS. WILL BOOST POPS FOR THE TIMING WHICH CONTINUES TO
SLOW...BEST THREAT OF SHOWERS IN DENVER THIS MORNING BUT STILL LOW
POPS IN ORDER THROUGH THE DAY.

IN THE MOUNTAINS THE WINDS CONTINUE TO HOWL ON THE RIDGES...AND
THERE IS SOME WIND MAKING IT INTO THE VALLEYS. STILL EXPECTING SOME
INCREASE TODAY. THE BERTHOUD PASS AREA AND SOUTHERN SUMMIT COUNTY
HAVE BEEN FAVORED FOR BOTH THE WIND AND THE SNOW...THIS IS A GOOD
DIRECTION AS THE TERRAIN FUNNELS AIR UP THE VALLEYS INTO THOSE
AREAS. THIS SHOULD CONTINUE AS WELL...WITH SOME DRYING WORKING IN AS
THE JET EDGES WEST...BUT VERY SLOWLY. INVERSION GRADUALLY
LOWERS...BUT THERE IS STILL A SHALLOW UNSTABLE LAYER EVEN INTO THIS
EVENING...SO HANGING ONTO THE SNOW LONGER THERE AS WELL.

FINALLY...WE WILL NEED A HIGH WIND WARNING FOR THE NORTHEAST CORNER.
50 KNOT WINDS WILL NOT BE FAR OFF THE GROUND AND THE UNSTABLE LAYER
WILL BE SEVERAL THOUSAND FEET DEEP...SO IT LOOKS LIKE BOTH THE 35
KNOT SUSTAINED AND 50 KNOT GUST CRITERIA COULD BE MET. WITH THE
DECREASE IN MIXING THERE SHOULD BE SOME DECREASE BY EARLY
EVENING...THOUGH I DID PUT IN MORE WIND OVERNIGHT THAN WHAT WE HAD.

.LONG TERM...FOR MONDAY INTO MONDAY NIGHT...AN UPPER LEVEL RIDGE
WILL MOVE OVER THE STATE.  A STRONG NORTHERLY FLOW WILL CONTINUE
THROUGH MIDDAY MONDAY THEN GRADUALLY DECREASE.  SPATIAL CROSS-
SECTIONS ALSO INDICATE ENUF MSTR AND WIND AT 700 MB FOR SHSN TO
CONTINUE IN THE MTNS THROUGH ERLY MONDAY AFTN. THE AIRMASS DRIES OUT
SIGNIFICANTLY BY LATE MONDAY AFTN/EVNG.  THE NEXT CHANGE IN THE
WEATHER WILL OCCUR FOR MONDAY NIGHT INTO TUESDAY MORNING...WITH THE
DEVELOPMENT OF A MOUNTAIN WAVE ALONG THE FRONT RANGE.  SPATIAL CROSS
SECTIONS INDICATE THE BEST POTENTIAL WILL OCCUR BTWN 09Z TO 18Z ON
TUESDAY.  STRONGEST WINDS WILL OCCUR IN AND NEAR THE FRONT RANGE
FOOTHILLS.  NOT SURE HIGHLIGHT CRITERIA WARRANTED BUT BUMPED PEAK
GUSTS TO AROUND 60 MPH IN THE AFOREMENTIONED AREAS.  THE WIND
PROFILE WILL BREAK DOWN TUESDAY AFTN AS THE RIDGE AXIS SHIFTS EAST
AHEAD OF THE NEXT STORM SYSTEM.  THE PATTERN REMAINS PROGRESSIVE
GOING INTO MIDWEEK WITH SOME DISCREPANCIES CROPPING UP IN THE MDLS.
BEST WINDOW FOR PCPN APPEARS TO BE TUESDAY NIGHT INTO WEDNESDAY
MORNING...THATS WHEN MOST OF THE QG ASCENT AT THE SFC AND ALOFT
PASSES ACROSS THE STATE.  MDLS INDICATE THE COLD FRONT ASSOCIATED
WITH THIS TROF WILL MOVE THROUGH THE REGION TUESDAY NIGHT.  BOTH THE
NAM/GFS INDICATE THE POSSIBILITY OF SOME UPSLOPE LATE TUESDAY NIGHT
INTO WEDNESDAY MORNING AS WELL. WILL GO AHD AN BUMP POPS UP TO THE
CHC CATEGORY FOR TUESDAY NIGHT AND WEDNESDAY MORNING. THE SYSTEM IS
PROGGED TO MOVE TO THE EAST WEDNESDAY NIGHT INTO THURSDAY WITH MORE
RIDGING OVER COLORADO.  THE GFS DOES INDICATE THE POTENTIAL FOR MORE
SNOW IN THE MTNS AND POSSIBLY THE PLAINS FOR THURSDAY NIGHT INTO
FRIDAY.  ENUF IFS PRIOR TO THIS PERIOD TO KEEP THOSE GRIDS DRY FOR
NOW.

.AVIATION...SNOW SHOWERS WILL MOVE ACROSS THE DENVER AREA THIS
MORNING...WITH MVFR CONDITIONS PREVAILING. ACCUMULATIONS ARE
EXPECTED TO BE LESS THAN AN INCH. NORTH WINDS WILL INCREASE BY
AFTERNOON...WITH GUSTS IN THE 30 TO 35 KNOT RANGE THIS AFTERNOON.
THE WINDS WILL DROP OFF QUICKLY THIS EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING THROUGH
      5 PM FOR NORTH CENTRAL MOUNTAINS...ZONES 31..33..34.
     HIGH WIND WARNING THROUGH 5 PM NORTHEAST CORNER...ZONES
      42..44..48>51.

GIMMESTAD/COOPER
Hazardous weather outlook, Nov 30, 11:25 AM MST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1125 AM MST SUN NOV 30 2008

COZ030>051-011300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1125 AM MST SUN NOV 30 2008

...WINTER STORM WARNING REMAINS IN EFFECT FOR THE NORTH-CENTRAL
MOUNTAINS OF COLORADO THROUGH 5 PM TODAY...
...HIGH WIND WARNING REMAINS IN EFFECT FOR PORTIONS OF NORTHEAST
COLORADO UNTIL 5 PM TODAY...
...A WINTER WEATHER ADVISORY NOW IN EFFECT FOR THE PALMER DIVIDE
AREA SOUTH OF DENVER UNTIL 5 PM TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HEAVY SNOW AND STRONG WINDS PRODUCING BLOWING AND
DRIFTING SNOW WILL CONTINUE TO CREATE HAZARDOUS IF NOT IMPOSSIBLE
DRIVING CONDITIONS ON THE HIGH MOUNTAIN PASSES ALONG THE CONTINENTAL
DIVIDE FOR THE REST OF TODAY. SEVERAL INCHES OF ADDITIONAL SNOW
ACCUMULATION IS EXPECTED IN THE HIGH COUNTRY BY THIS EVENING...
ESPECIALLY UP NEAR TIMBERLINE IN SUMMIT AND GRAND COUNTIES. ON THE
HIGH PLAINS...STRONG NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON...
WITH GUSTS APPROACHING 60 MPH IN EXPOSED AREAS GENERALLY NORTH AND
EAST OF FORT MORGAN. PERIODS OF SNOW AND BLOWING SNOW WILL ALSO
CONTINUE TO CREATE DIFFICULT DRIVING CONDITIONS OVER THE PALMER
DIVIDE BETWEEN DENVER AND COLORADO SPRINGS THROUGH LATE THIS
AFTERNOON. CONDITIONS SHOULD IMPROVE IN MOST AREAS BY THIS
EVENING...ALTHOUGH SNOWFALL AND GUSTY WINDS SHOULD CONTINUE FOR MOST
OF THE NIGHT OVER THE HIGH MOUNTAIN PASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SNOW SHOWERS WILL DIMINISH ACROSS THE NORTHERN MOUNTAINS
MONDAY MORNING WITH LITTLE OR NO ADDITION ACCUMULATIONS. DRIER AND
WARMER CONDITIONS WILL RETURN ACROSS THE EASTERN PLAINS.

GUSTY DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP IN AND NEAR THE FRONT
RANGE FOOTHILLS LATE MONDAY NIGHT INTO TUESDAY MORNING. ANOTHER
WEATHER DISTURBANCE IS EXPECTED TO MOVE ACROSS THE AREA TUESDAY
NIGHT INTO WEDNESDAY. COLDER TEMPERATURES WILL RETURN WITH ANOTHER
CHANCE OF SNOW OVER THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/ENTREKIN

In the hours before

Local storm report, Nov 30, 8:45 AM MST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
845 AM MST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     SNOW             7 NNE VIRGINIA DALE     41.04N 105.30W
11/30/2008  M2.5 INCH        ALBANY             WY   CO-OP OBSERVER

            SNOWFALL SINCE 8AM 11/29/08. TOTAL THRU 11/30/08 2.9
            INCHES.

0801 AM     SNOW             4 SE CASTLE ROCK        39.34N 104.80W
11/30/2008  M2.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALL SINCE 8AM 11/29/08

0801 AM     SNOW             LOUVIERS                39.47N 105.00W
11/30/2008  M3.4 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALLL SINCE 8AM 11/29/08

0729 AM     SNOW             EVERGREEN               39.63N 105.34W
11/30/2008  M0.5 INCH        JEFFERSON          CO   TRAINED SPOTTER

            SNOWFALL SINCE 7AM 11/29/08. TOTAL THRU 11/30/08 2.5
            INCHES

0728 AM     SNOW             4 E PARKER              39.51N 104.69W
11/30/2008  M2.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALL SINCE 728AM 11/29/08

&&

BENTON
Local storm report, Nov 30, 10:16 AM MST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1016 AM MST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     SNOW             E HIGHLANDS RANCH       39.55N 104.97W
11/30/2008  M1.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALL SINCE 8AM 11/29/08.

0936 AM     SNOW             4 E PARKER              39.51N 104.69W
11/30/2008  M3.3 INCH        DOUGLAS            CO   TRAINED SPOTTER

            UPDATED FROM 2.5 INCHES AT 728AM.

0935 AM     SNOW             15 N ELIZABETH          39.58N 104.60W
11/30/2008  M1.5 INCH        ARAPAHOE           CO   TRAINED SPOTTER

            WIND ESTIMATED 30 TO 40 MPH CREATING BLOWING AND DRIFTING
            SNOW. HARD TO ESTIMATE NEW SNOWFALL ACCURATELY.

0930 AM     SNOW             FAIRPLAY                39.22N 106.00W
11/30/2008  M2.5 INCH        PARK               CO   TRAINED SPOTTER

            SNOWFALL SINCE 5AM 11/29/30. TOTAL THRU 11/30/08 6.0
            INCHES. MEASURED WEST WINDS 20 TO 30 KTS.BLOWING AND
            DRIFTING SNOW.

0810 AM     SNOW             VIRGINIA DALE           40.95N 105.35W
11/30/2008  M2.5 INCH        LARIMER            CO   CO-OP OBSERVER

            SNOWFALL SINCE 8AM 11/29/08. TOTAL THRU 11/30/08 2.9
            INCHES.

0801 AM     SNOW             4 SE CASTLE ROCK        39.34N 104.80W
11/30/2008  M2.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALL SINCE 8AM 11/29/08

0801 AM     SNOW             LOUVIERS                39.47N 105.00W
11/30/2008  M3.4 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALLL SINCE 8AM 11/29/08

0800 AM     SNOW             GEORGETOWN              39.72N 105.70W
11/30/2008  M2.1 INCH        CLEAR CREEK        CO   CO-OP OBSERVER

            SNOWFALL SINCE 8AM 11/29/2008.

0729 AM     SNOW             EVERGREEN               39.63N 105.34W
11/30/2008  M0.5 INCH        JEFFERSON          CO   TRAINED SPOTTER

            SNOWFALL SINCE 7AM 11/29/08. TOTAL THRU 11/30/08 2.5
            INCHES

0728 AM     SNOW             4 E PARKER              39.51N 104.69W
11/30/2008  M2.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALL SINCE 728AM 11/29/08

&&

BENTON
Local storm report, Nov 30, 10:45 AM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1045 AM MST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     SNOW             E HIGHLANDS RANCH       39.55N 104.97W
11/30/2008  M1.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALL SINCE 8AM 11/29/08.

0936 AM     SNOW             4 E PARKER              39.51N 104.69W
11/30/2008  M3.3 INCH        DOUGLAS            CO   TRAINED SPOTTER

            UPDATED FROM 2.5 INCHES AT 728AM.

0935 AM     SNOW             15 N ELIZABETH          39.58N 104.60W
11/30/2008  M1.5 INCH        ARAPAHOE           CO   TRAINED SPOTTER

            WIND ESTIMATED 30 TO 40 MPH CREATING BLOWING AND DRIFTING
            SNOW. HARD TO ESTIMATE NEW SNOWFALL ACCURATELY.

0930 AM     SNOW             FAIRPLAY                39.22N 106.00W
11/30/2008  M2.5 INCH        PARK               CO   TRAINED SPOTTER

            SNOWFALL SINCE 5AM 11/29/30. TOTAL THRU 11/30/08 6.0
            INCHES. MEASURED WEST WINDS 20 TO 30 KTS.BLOWING AND
            DRIFTING SNOW.

0900 AM     HEAVY SNOW       7 SE GOULD              40.45N 105.93W
11/30/2008  M7.0 INCH        JACKSON            CO   CO-OP OBSERVER

            BLOWING SNOW WITH POOR VISIBILITY. SNOW STILL
            ACCUMULATING. SNOWFALL SINCE 9AM 11/29/08.

0810 AM     SNOW             VIRGINIA DALE           40.95N 105.35W
11/30/2008  M2.5 INCH        LARIMER            CO   CO-OP OBSERVER

            SNOWFALL SINCE 8AM 11/29/08. TOTAL THRU 11/30/08 2.9
            INCHES.

0801 AM     SNOW             4 SE CASTLE ROCK        39.34N 104.80W
11/30/2008  M2.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALL SINCE 8AM 11/29/08

0801 AM     SNOW             LOUVIERS                39.47N 105.00W
11/30/2008  M3.4 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALLL SINCE 8AM 11/29/08

0800 AM     SNOW             GEORGETOWN              39.72N 105.70W
11/30/2008  M2.1 INCH        CLEAR CREEK        CO   CO-OP OBSERVER

            SNOWFALL SINCE 8AM 11/29/2008.

0729 AM     SNOW             EVERGREEN               39.63N 105.34W
11/30/2008  M0.5 INCH        JEFFERSON          CO   TRAINED SPOTTER

            SNOWFALL SINCE 7AM 11/29/08. TOTAL THRU 11/30/08 2.5
            INCHES

0728 AM     SNOW             4 E PARKER              39.51N 104.69W
11/30/2008  M2.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALL SINCE 728AM 11/29/08

&&

BENTON
Local storm report, Nov 30, 11:44 AM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1144 AM MST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             KREMMLING               40.06N 106.38W
11/30/2008  M1.5 INCH        GRAND              CO   CO-OP OBSERVER

1058 AM     SNOW             4 NNW CASTLE ROCK       39.43N 104.88W
11/30/2008  M3.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALL SINCE 8AM 11/30/08.

0945 AM     SNOW             E HIGHLANDS RANCH       39.55N 104.97W
11/30/2008  M1.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALL SINCE 8AM 11/29/08.

0936 AM     SNOW             4 E PARKER              39.51N 104.69W
11/30/2008  M3.3 INCH        DOUGLAS            CO   TRAINED SPOTTER

            UPDATED FROM 2.5 INCHES AT 728AM.

0935 AM     SNOW             15 N ELIZABETH          39.58N 104.60W
11/30/2008  M1.5 INCH        ARAPAHOE           CO   TRAINED SPOTTER

            WIND ESTIMATED 30 TO 40 MPH CREATING BLOWING AND DRIFTING
            SNOW. HARD TO ESTIMATE NEW SNOWFALL ACCURATELY.

0930 AM     SNOW             FAIRPLAY                39.22N 106.00W
11/30/2008  M2.5 INCH        PARK               CO   TRAINED SPOTTER

            SNOWFALL SINCE 5AM 11/29/30. TOTAL THRU 11/30/08 6.0
            INCHES. MEASURED WEST WINDS 20 TO 30 KTS.BLOWING AND
            DRIFTING SNOW.

0900 AM     HEAVY SNOW       7 SE GOULD              40.45N 105.93W
11/30/2008  M7.0 INCH        JACKSON            CO   CO-OP OBSERVER

            BLOWING SNOW WITH POOR VISIBILITY. SNOW STILL
            ACCUMULATING. SNOWFALL SINCE 9AM 11/29/08.

0810 AM     SNOW             VIRGINIA DALE           40.95N 105.35W
11/30/2008  M2.5 INCH        LARIMER            CO   CO-OP OBSERVER

            SNOWFALL SINCE 8AM 11/29/08. TOTAL THRU 11/30/08 2.9
            INCHES.

0801 AM     SNOW             LOUVIERS                39.47N 105.00W
11/30/2008  M3.4 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALLL SINCE 8AM 11/29/08

0801 AM     SNOW             4 SE CASTLE ROCK        39.34N 104.80W
11/30/2008  M2.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALL SINCE 8AM 11/29/08

0800 AM     SNOW             GEORGETOWN              39.72N 105.70W
11/30/2008  M2.1 INCH        CLEAR CREEK        CO   CO-OP OBSERVER

            SNOWFALL SINCE 8AM 11/29/2008.

0729 AM     SNOW             EVERGREEN               39.63N 105.34W
11/30/2008  M0.5 INCH        JEFFERSON          CO   TRAINED SPOTTER

            SNOWFALL SINCE 7AM 11/29/08. TOTAL THRU 11/30/08 2.5
            INCHES

0728 AM     SNOW             4 E PARKER              39.51N 104.69W
11/30/2008  M2.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

            SNOWFALL SINCE 728AM 11/29/08

&&

BENTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Morgan County

When
November 30, 12:10 PM MST
Where
Morgan County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

High Wind, Washington County

When
November 30, 12:53 PM MST
Where
Washington County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

High Wind, N & Ne Elbert County Below 6000 Feet / N Lincoln County

When
November 30, 1:19 PM MST
Where
N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139416, 139414, 139415.